Hail, Marshall
- When
- March 19, 7:35 AM CST
- Where
- Marshall County, Southeast Portion
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.367, -86.700
Spotter reported quarter size hail.
8 hail, 7 thunderstorm wind, 4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 19, 2:57 AM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST TUE MAR 18 2003 BROAD ELONGATED H5 LOW OVER THE SOUTHERN PLAINS WITH A SHEAR AXIS THAT EXTENDS FROM EASTERN NEW MEXICO TO WESTERN MISSISSIPPI. SURFACE SYSTEM CENTERED OVER THE LOWER PLAINS ALSO VERY BROAD AND ELONGATED SOMEWHAT E-W. COLD FRONT TO THE NORTH OF THIS LOW FROM SOUTHEAST OHIO WESTWARD TO COLORADO. BOUNDARY APPEARS TO BE SINKING SOUTHWARD SLOWLY. WHILE EXCELLENT SHEAR IS NOTED IN LATEST VWP IMAGES FROM OHX...INSTABILITY AND B+ IS STILL LACKING. MODELS SEEMS TO AGREE THAT THESE 2 FACTORS WILL IMPROVE MARKEDLY IN THE MORNING HOURS. HOWEVER ...THE ONLY PROBLEM IS THAT HELICITY APPEARS TO DECREASE MARKEDLY OVER THE MIDSTATE FROM 12Z TO 18Z IN LATEST PROGS. AT ANY RATE...SELS SLIGHT CHANCE IS ON TARGET WITH WIND DAMAGE AND HAIL BEING THE MAIN THREATS ATTM. MODELS INDICATING MID/UPPER LEVEL DRY SLOT PUNCHING NORTHWARD THROUGH THE MIDSTATE THIS AFTERNOON. THUS EVENING POPS DROP TO 20-40 RANGE WITH ONLY ISOLATED THUNDER...MAINLY PLATEAU. AS THE SURFACE LOW MOVES INTO THE OHIO VALLEY ON THURSDAY...SURFACE HEATING COMBINED WITH GOOD LOW LEVEL MOISTURE AND GOOD INSTABILITY PROFILES WITH RENDER A CHANCE OF THUNDERSTORMS. SLIGHT POSSIBILITY OF SEVERE AS INDICATED BY SELS...BUT WILL NOT MENTION IN THE ZONE PACKAGE ATTM. WEAK FRONT PASSES THROUGH THE MIDSTATE LATE FRIDAY WITH SLIGHTLY COOLER TEMPS FRIDAY NIGHT AND SATURDAY. NEXT FRONTAL SYSTEM EXPECTED IN THE AREA NEXT WEDNESDAY. BNA TE 070/054 073/051 063 18720 CSV TE 066/051 070/048 067 18744 .BNA...NONE. JLM
TNZ005>011-022>034-056>066-075>080-093>097-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN THE PLAINS, THE ATMOSPHERE IS DE-STABILIZING OVER THE MIDSTATE. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. THUNDERSTORM ACTIVITY SHOLD DIMINISH MARKEDLY BY TONIGHT. .DAYS TWO THROUGH SEVEN... AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE MIDSTATE THE THREAT OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY. A WEAK COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. LITTLE SIGNIFICANT WEATHER EXPECTED ON SATURDAY AND BEYOND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS SHOULD A SEVERE THUNDERSTORM OR TORNADO WATCH BE ISSUED FOR THE AREA TODAY. JLM
The national radar mosaic for the moment the first event began.
8 hail, 7 thunderstorm wind, 4 flash flood. Local standard time, as filed.
Spotter reported quarter size hail.
Strong winds blew down trees and utility lines on Knob Creek Road and Union Ridge Road.
Trees blown down on Normandy/Tullahoma Road.
Spotter reported dime size hail and winds gusting to 50 to 55 mph.
Dime size hail reported.
Barn destroyed off Four Seasons Road. Report was by amateur radio.
EMA reported streets flooded in Cookeville and roads closed due to high water and debris.
Law enforcement reported numerous trees down and roads blocked.
TDOT reported creeks and roads flooded along Rock Road.
THP reported quarter size hail.
Spotter reported quarter size hail.
Trained spotter reported numerous trees down covering the roadway.
Amateur radio reported trees blown down at Rock Island State Park.
Trained spotter reported several boats destroyed.
EMA office reported water over roads and streets in Smithville.
TDOT reported minor flooding on secondary roads across the county.
Quarer size hail reported by trained spotter.
Spotter reported quarter size hail.
Quarter size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346602, 5346595, 5346596, 5346603, 5346586, 5346587, 5346600, 5346588, 5346597, 5346592, 5346593, 5346589, 5346601, 5346590, 5346598, 5346599, 5346604, 5346594, 5346591.